St. John's Wort Drug Interactions

St. John's Wort Interactions: Serotonin Syndrome

Combining medications that increase the level or activity of serotonin can increase the risk of serotonin syndrome, a serious group of symptoms that include:
  • Confusion
  • Hallucinations
  • A rapid heart rate (tachycardia)
  • Feeling faint
  • Fever
  • Sweating
  • Muscle spasms
  • Difficulty walking
  • Diarrhea.
Serotonin syndrome can be life-threatening. The risk of serotonin syndrome may be increased if St. John's wort is combined with any of the following medications:

Final Thoughts on St. John's Wort Drug Interactions

Not all St. John's wort drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about the specific drug interactions that may apply to you. If you take any medications or supplements, check with your healthcare provider before taking St. John's wort, as this supplement is likely to interact with many different medications.
Healthy Pet, Healthy You

St. John's Wort Extract Info

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.